Alert archive / California / Gale Warnings in 2017

Gale Warning 34, NWS Los Angeles, CA

September 20, 2017

NWS Los Angeles, CA issued this gale warning at Sep 20, 2017, 6:26 PM PDT. It took effect at Sep 21, 2017, 3:00 AM PDT. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 20, 2017, 6:26 PM PDT (01:26 UTC)
In effect from
Sep 21, 2017, 3:00 AM PDT
Expired
Sep 21, 2017, 3:41 AM PDT
In force
41 min
Issued by
NWS Los Angeles, CA

The text

As transmitted.

853 
WHUS76 KLOX 210126
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
626 PM PDT WED SEP 20 2017

PZZ670-210930-
/O.CAN.KLOX.GL.W.0033.000000T0000Z-170922T1000Z/
/O.EXA.KLOX.SC.Y.0125.000000T0000Z-170921T1000Z/
/O.NEW.KLOX.GL.W.0034.170921T1000Z-170922T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
626 PM PDT WED SEP 20 2017

...SMALL CRAFT ADVISORY REPLACES GALE WARNING...IN EFFECT UNTIL 3
AM PDT THURSDAY...
...GALE WARNING NOW IN EFFECT FROM 3 AM THURSDAY TO 3 AM PDT 
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS REPLACED 
A GALE WARNING WITH A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT 
UNTIL 3AM THURSDAY. A GALE WARNING IS NOW IN EFFECT FROM 3 AM 
THURSDAY TO 3 AM PDT FRIDAY.

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST THURSDAY AND THURSDAY NIGHT.

* SEAS...COMBINED SEAS OF 9 TO 11 FEET WITH PERIODS AROUND 12 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ673-210930-
/O.CAN.KLOX.GL.W.0033.000000T0000Z-170922T1000Z/
/O.EXA.KLOX.SC.Y.0125.000000T0000Z-170921T1000Z/
/O.NEW.KLOX.GL.W.0034.170921T1000Z-170922T1000Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
626 PM PDT WED SEP 20 2017

...SMALL CRAFT ADVISORY REPLACES GALE WARNING...IN EFFECT UNTIL 3
AM PDT THURSDAY... 
...GALE WARNING NOW IN EFFECT FROM 3 AM THURSDAY TO 3 AM PDT 
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS REPLACED 
A GALE WARNING WITH A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT 
UNTIL 3AM THURSDAY. A GALE WARNING IS NOW IN EFFECT FROM 3 AM 
THURSDAY TO 3 AM PDT FRIDAY.

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE
  EXPECTED WHEN WINDS ARE STRONGEST THURSDAY AND THURSDAY NIGHT.

* SEAS...COMBINED SEAS OF 10 TO 12 FEET WITH PERIODS AROUND 12 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-210930-
/O.EXT.KLOX.SC.Y.0124.000000T0000Z-170921T1000Z/
/O.EXT.KLOX.GL.W.0033.170921T1000Z-170922T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
626 PM PDT WED SEP 20 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT THURSDAY...
...GALE WARNING NOW IN EFFECT FROM 3 AM THURSDAY TO 3 AM PDT
FRIDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE
  EXPECTED WHEN WINDS ARE STRONGEST THURSDAY AND THURSDAY NIGHT.

* SEAS...COMBINED SEAS OF 8 TO 11 FEET WITH PERIODS AROUND 12 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ655-210930-
/O.EXB.KLOX.SC.Y.0124.170921T1600Z-170922T1000Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
626 PM PDT WED SEP 20 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THURSDAY TO 3 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY FOR THE INNER WATERS FROM POINT MUGU TO SAN
MATEO POINT. THIS ADVISORY IS IN EFFECT FROM 9 AM THURSDAY TO 3 
AM PDT FRIDAY.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ650-210930-
/O.EXT.KLOX.SC.Y.0125.000000T0000Z-170921T2200Z/
/O.NEW.KLOX.GL.A.0024.170921T2200Z-170922T0400Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
626 PM PDT WED SEP 20 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING.

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 TO 40 KT
  ARE POSSIBLE WHEN WINDS ARE STRONGEST ON THURSDAY AFTERNOON AND
  EVENING.

* SEAS...COMBINED SEAS OF 7 TO 9 FEET WITH PERIODS AROUND 10 
  SECONDS ARE POSSIBLE WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN HAZARDOUS GALE FORCE WINDS OF 34 TO
47 KNOTS ARE PROBABLE IN THE NEAR FUTURE, BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ645-210930-
/O.CON.KLOX.SC.Y.0124.000000T0000Z-170921T2200Z/
/O.NEW.KLOX.GL.A.0024.170921T2200Z-170922T0400Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
626 PM PDT WED SEP 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
THURSDAY...
...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WATCH FOR THE WATERS FROM POINT PIEDRAS BLANCAS TO POINT SAL
WESTWARD OUT TO 10 NM. THIS WATCH IS IN EFFECT FROM THURSDAY 
AFTERNOON THROUGH THURSDAY EVENING. A SMALL CRAFT ADVISORY 
REMAINS IN EFFECT UNTIL 3 PM PDT THURSDAY.

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE
  POSSIBLE WHEN WINDS ARE STRONGEST ON THURSDAY AFTERNOON AND
  EVENING.

* SEAS...COMBINED SEAS OF 7 TO 10 FEET WITH PERIODS AROUND 12 
  SECONDS ARE POSSIBLE WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN HAZARDOUS GALE FORCE WINDS OF 34 TO
47 KNOTS ARE PROBABLE IN THE NEAR FUTURE, BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

HALL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
2 follow-up statements
986 
WHUS76 KLOX 210320
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
820 PM PDT WED SEP 20 2017

PZZ670-211130-
/O.CON.KLOX.SC.Y.0125.000000T0000Z-170921T1000Z/
/O.CON.KLOX.GL.W.0034.170921T1000Z-170922T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
820 PM PDT WED SEP 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM THURSDAY TO 3 AM PDT
FRIDAY...

* WINDS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS TO 35 KT ARE
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 9 TO 11 FEET WITH PERIODS AROUND 12 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ673-211130-
/O.CON.KLOX.SC.Y.0125.000000T0000Z-170921T1000Z/
/O.CON.KLOX.GL.W.0034.170921T1000Z-170922T1000Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
820 PM PDT WED SEP 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM THURSDAY TO 3 AM PDT
FRIDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 10 TO 12 FEET WITH PERIODS AROUND 12 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-211130-
/O.CON.KLOX.SC.Y.0124.000000T0000Z-170921T1000Z/
/O.CON.KLOX.GL.W.0033.170921T1000Z-170922T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
820 PM PDT WED SEP 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM THURSDAY TO 3 AM PDT
FRIDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 8 TO 11 FEET WITH PERIODS AROUND 12 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ650-211130-
/O.CON.KLOX.SC.Y.0125.000000T0000Z-170921T2200Z/
/O.CON.KLOX.GL.A.0024.170921T2200Z-170922T0400Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
820 PM PDT WED SEP 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE 
  POSSIBLE WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 7 TO 9 FEET WITH PERIODS AROUND 10 
  SECONDS ARE POSSIBLE WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN HAZARDOUS GALE FORCE WINDS OF 34 TO
47 KNOTS ARE PROBABLE IN THE NEAR FUTURE, BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ645-211130-
/O.CON.KLOX.SC.Y.0124.000000T0000Z-170921T2200Z/
/O.CON.KLOX.GL.A.0024.170921T2200Z-170922T0400Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
820 PM PDT WED SEP 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
THURSDAY...
...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE 
  POSSIBLE WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 7 TO 10 FEET WITH PERIODS AROUND 12 
  SECONDS ARE POSSIBLE WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN HAZARDOUS GALE FORCE WINDS OF 34 TO
47 KNOTS ARE PROBABLE IN THE NEAR FUTURE, BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ655-211130-
/O.CON.KLOX.SC.Y.0124.170921T1600Z-170922T1000Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
820 PM PDT WED SEP 20 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THURSDAY TO
3 AM PDT FRIDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

HALL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
065 
WHUS76 KLOX 211041
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
341 AM PDT THU SEP 21 2017

PZZ670-211845-
/O.CAN.KLOX.GL.W.0034.000000T0000Z-170922T1000Z/
/O.NEW.KLOX.SC.Y.0126.170921T1041Z-170921T1600Z/
/O.NEW.KLOX.GL.W.0035.170921T1600Z-170922T1000Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
341 AM PDT THU SEP 21 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 AM PDT
FRIDAY...

* WINDS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 7 TO 9 FEET WITH PERIODS AROUND 12 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-211845-
/O.CAN.KLOX.GL.W.0033.000000T0000Z-170922T1000Z/
/O.EXB.KLOX.SC.Y.0125.000000T0000Z-170921T1600Z/
/O.NEW.KLOX.GL.W.0035.170921T1600Z-170922T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
341 AM PDT THU SEP 21 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 AM PDT
FRIDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE 
  POSSIBLE WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 6 TO 8 FEET WITH PERIODS AROUND 12 
  SECONDS ARE POSSIBLE WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN HAZARDOUS GALE FORCE WINDS OF 34 TO
47 KNOTS ARE PROBABLE IN THE NEAR FUTURE, BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ673-211845-
/O.CAN.KLOX.GL.W.0034.000000T0000Z-170922T1000Z/
/O.NEW.KLOX.SC.Y.0126.170921T1041Z-170921T1600Z/
/O.NEW.KLOX.GL.W.0035.170921T1600Z-170922T1000Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
341 AM PDT THU SEP 21 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 AM PDT
FRIDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 7 TO 9 FEET WITH PERIODS AROUND 12 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-211845-
/O.CON.KLOX.SC.Y.0125.000000T0000Z-170921T2200Z/
/O.CON.KLOX.GL.A.0024.170921T2200Z-170922T0400Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
341 AM PDT THU SEP 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WATCH REMAINS IN EFFECT FROM 3 PM PDT THIS AFTERNOON
THROUGH THIS EVENING...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE 
  POSSIBLE WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 5 TO 7 FEET WITH PERIODS AROUND 10 
  SECONDS ARE POSSIBLE WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN HAZARDOUS GALE FORCE WINDS OF 34 TO
47 KNOTS ARE PROBABLE IN THE NEAR FUTURE, BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ645-211845-
/O.CON.KLOX.SC.Y.0124.000000T0000Z-170921T2200Z/
/O.CON.KLOX.GL.A.0024.170921T2200Z-170922T0400Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
341 AM PDT THU SEP 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WATCH REMAINS IN EFFECT FROM 3 PM PDT THIS AFTERNOON
THROUGH THIS EVENING...

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT ARE 
  POSSIBLE WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 6 TO 8 FEET WITH PERIODS AROUND 12 
  SECONDS ARE POSSIBLE WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN HAZARDOUS GALE FORCE WINDS OF 34 TO
47 KNOTS ARE PROBABLE IN THE NEAR FUTURE, BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ655-211845-
/O.CON.KLOX.SC.Y.0124.170921T1600Z-170922T1000Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
341 AM PDT THU SEP 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 3 AM PDT FRIDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
KJ

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Sep 20, 1:56 PM PDT, 4 hours 30 minutes earlier.

Area forecast discussion, Sep 20, 1:56 PM PDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
156 PM PDT Wed Sep 20 2017

.SYNOPSIS...
A low will bring cold air this week with breezy winds, major
temperature drops inland, and possible precipitation for Ventura and
Los Angeles counties on Thursday. Next week, a high, an offshore
flow should bring a significant warming trend into midweek.

&&

.SHORT TERM...(TDY-FRI)

Marine layer (moist layer) south of Pt Conception still in the
4000-5000' range based on the LAX profiler. Model soundings
suggesting at least another 1000' of deepening tonight as the
trough sags south along the west coast and cooler air moves in
aloft. With some PVA coming in Thursday as well it looks like a
perfect drizzle/light rain scenario setting up with the most
favorable areas as usual along the south facing mountain slopes
where some areas could see a tenth to a quarter inch of rain. Not
expecting much in the way of clearing across most of LA/Ventura
Counties tomorrow as heights continue to fall through the day and
southerly low level flow with the eddy circulation keeps moisture
piling up against the mountains. Temperatures will be 10-20
degrees below normal. Further west towards Santa Barbara and the
Central Coast skies should clear out by afternoon but remain cool
and breezy. In fact, gusty Sundowner winds in the SB area could
borderline advisory level in the evening.

Northwest flow and cool air aloft should weaken the inversion to
the point where by Thursday night into Friday morning the marine
layer is pretty well disrupted. There's also a 4mb offshore trend.
So maybe partly cloudy at best. And with less clouds and a cool
air mass in place look for some chillier overnight temps than
we've seen in a while. At least one more evening of Sundowner
winds in the SB area but it looks a little weaker than Thursday
evening.

Over the weekend we'll be transitioning, slowly, to offshore flow
and warmer temps. There's still a weak eddy circulation in place
Saturday morning and with warmer air aloft the inversion should
strengthen enough to allow low clouds to reform at least across LA
County and possibly further north/west. Clouds may linger at the
beaches well into the afternoon and inland highs will still be
well below normal, but warmer than the previous couple days.

.LONG TERM...(SAT-TUE)

Offshore gradients are expected to continue all of next week,
mostly on the light side, generally under 3mb, but enough to push
temps at least into the 80s for coastal areas and 90s for the
valleys each day. There is potential for higher temps and
stronger winds if gradients and upper support are stronger than
what the models are showing now but as it stands now neither
factor is really that impressive for most of the week. Tuesday
appears to have the best upper support as a second shortwave drops
into the mean trough over the Great Basin and brings a
reinforcing shot of cold air and northeast winds aloft across
southern CA. After that a ridge builds in from the west and the
air mass warms up quite a bit with thicknesses climbing each day
through Friday, up to 580dm and 950 temps near 30c. So we might
see an initial spike in high temps Tuesday west/south of the
mountains, then either little change or slight cooling Wednesday
before warming again at the end of the week as the ridge builds.

&&

.AVIATION...20/1800z.

At 1700z at KLAX...the marine layer depth was around 3500 feet.
The top of the inversion was around 6100 feet with a temperature
of 18 degrees Celsius.

Low to moderate confidence in the 18z TAF package. Again the short
term issues seem to be the most perplexing. The deep marine layer
was fighting some offshore pressure trends this morning and the
clouds cleared out of many coastal locations. The clouds have
since filled in again and it is anybody's guess as to when the
clouds will clear this afternoon. Typically, a deep marine layer
like this one will exhibit a reverse clearing pattern with early
afternoon clearing at the coast and late afternoon clearing in the
valleys, followed by clear skies in the early evening. The marine
clouds are expected to return around midnight and a deep marine
layer will interact with an approaching trough to produce cloudy
skies and the possibility of morning drizzle on Thursday.
Increasing onshore flow should produce gusty winds in the
Antelope Valley again this afternoon.

KLAX and KBUR...Low confidence in the 18z TAF. There is a 30
percent chance of bkn-ovc skies through the rest of the day.

&&

.MARINE...20/200 PM.

Wind Speeds...Amended
Well, the 18z run of the forecast model has reduced the expected
wind speeds for later this afternoon and tonight. Still, the winds
do get close to Gale Warning criteria so it is prudent to keep
the warning in place even if the winds are only strong enough for
a high end Small Craft Advisory. Decided at the last minute to
change the Gale Warning for 676 to a Small Craft Advidory until
Thursday afternoon. By then, winds in 676 will increase to a Gale
Warning. The rest of the forecast remains intact. For details on
warnings and advisories please see the summary of
warnings/advisories in the product LAXMWWLOX or consult the
Coastal Waters Forecast.

Hazardous Seas...
Combined seas will peak today at 7 to 9 feet at 14 seconds as
building short-period waves combine with the first northwest
swell of the season.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 PM PDT Thursday for
      zone 645. (See LAXMWWLOX).
     Small Craft Advisory in effect from 5 PM this afternoon to 3
      AM PDT Thursday for zone 650. (See LAXMWWLOX).
     Gale Warning in effect until 3 PM PDT Thursday for zones
      670-673. (See LAXMWWLOX).
     Small Craft Advisory in effect until 5 PM PDT this afternoon
      for zone 676. (See LAXMWWLOX).
     Gale Watch in effect from 5 PM PDT this afternoon through
      Thursday afternoon for zone 676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK...(FRI-TUE)
No significant hazards expected.

&&

PUBLIC...MW
AVIATION...Sweet
MARINE...Sweet
SYNOPSIS...STu

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 6:26 PM PDTGale WatchLOX15 hr
Sep 20, 6:51 PM PDTWind AdvisoryLOX33 hr
Sep 21, 3:41 AM PDTGale WarningLOX23 hr
Sep 21, 3:41 AM PDTSmall Craft AdvisoryLOX5 hr

Nearby

Gale Warnings in California, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.